Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2011, 7:30 PM EDT for Cherokee County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 7:30 PM EDT (23:30 UTC)
- Expired
- Aug 21, 2011, 8:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WWUS82 KFFC 212330
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT SUN AUG 21 2011
GAZ021-022-033-220000-
730 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHEROKEE...
FORSYTH AND FULTON COUNTIES UNTIL 800 PM EDT...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN PARK...MOVING SOUTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE...FORSYTH AND FULTON COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...
BIRMINGHAM...UNION HILL...HICKORY FLAT...MILTON...ROSWELL...
ALPHARETTA...BROOKWOOD AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3409 8411 3407 8412 3405 8410 3403 8417
3399 8420 3400 8421 3400 8425 3396 8427
3397 8435 3401 8440 3404 8440 3407 8442
3409 8453 3424 8440
TIME...MOT...LOC 2330Z 304DEG 21KT 3411 8436
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:55 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 21, 3:55 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT SUN AUG 21 2011 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MODELS STILL RETROGRADING UPPER RIDGE WESTWARD DURING THE SHORT TERM FORECAST PERIOD...BUT AS I EXPECTED EARLIER...THEY ARE NOT PUSHING IT AS FAR WEST AS PREVIOUS RUNS. ULTIMATE EFFECT IS THE SAME FOR NORTH AND CENTRAL GEORGIA THROUGH THIS PERIOD...WEAK COLD FRONT IN NORTH GEORGIA CONTINUES TO SINK SOUTH TONIGHT. CURRENTLY THE CONVECTIVE COVERAGE ACROSS THE FORECAST AREA IS UNDERWHELMING...BUT I AM NOT COMFORTABLE DROPPING POPS TOO LOW THIS EVENING. I AM ACTUALLY GOING A BIT ABOVE MOS POPS TONIGHT BUT NOT ABOVE CHANCE CATEGORY. DRIER AIR FILTERS IN FROM THE NORTH THROUGH TUESDAY...BUT SOME MARGINAL INSTABILITY AND MOISTURE LINGERS ALONG OUR SOUTHERN BORDER TO KEEP LOW POPS THERE THROUGH THE PERIOD. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... LONG TERM FORECAST PERIOD REMAINS A GOOD BIT UNCERTAIN WITH RESPECT TO TRACK OF IRENE. MEDIUM RANGE MODELS CONTINUE TO TREND EASTWARD WITH THE TRACK OF THE SYSTEM...WHICH IS CONSISTENT WITH THE TREND OF NOT RETROGRADING THE WESTERN U.S. UPPER RIDGE AS FAR WESTWARD. THE GFS AND ECMWF ARE ALSO BUILDING THIS RIDGE BACK EAST SOONER. 00Z ECMWF RUN FROM YESTERDAY ACTUALLY BRIDGED THE WESTERN U.S. UPPER RIDGE AND THE WESTERN ATLANTIC RIDGE CAUSING IRENE TO STOP ITS RE-CURVE AND VEER WEST INTO CENTRAL GEORGIA BRIEFLY. THANKFULLY THAT TREND WAS SHORT LIVED...AND THE 12Z GFS AND ECMWF ARE ONCE AGAIN IN QUITE REMARKABLE AGREEMENT WITH RESPECT TO THIS SYSTEM. GEORGIA IS CURRENTLY BEYOND THE END OF THE OFFICIAL TRACK FROM THE TPC...BUT CURRENT GFS/ECMWF SOLUTION WOULD PROVIDE MINIMAL EFFECT FOR ALL BUT OUR FAR EAST AND SOUTHEAST COUNTIES. FOR NOW I AM MAKING NO CHANGES TO THE CURRENT EXTENDED GRIDS. && AVIATION... 18Z UPDATE... STILL EXPECTING SCATTERED CONVECTION TO AFFECT TAF SITES THIS AFTERNOON INTO EARLY EVENING...THOUGH MAY SEE BEST SHOWER/ THUNDERSTORM COVERAGE OVER CENTRAL GEORGIA. HAVE CONTINUED TEMPO THUNDER MOST SITES 21-23Z TIME FRAME AND MENTION OF CB UNTIL 02-03Z. PATCHY FOG /4-5 MILES/ POSSIBLE LATE TONIGHT/EARLY MONDAY AT FAVORED LOCATIONS IE MCN AND AHN. SW-W WINDS BECOMING MORE WEST-NORTHWEST LATE TONIGHT AS WEAK SURFACE BOUNDARY PUSHES THROUGH. NORTHWEST WINDS MONDAY WITH SPEED GENERALLY IN THE 8 TO 12 KT RANGE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF CONVECTION THIS AFTERNOON. MEDIUM TO HIGH ON REMAINING ELEMENTS 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 67 93 / 40 10 10 10 ATLANTA 74 91 69 90 / 40 10 5 10 BLAIRSVILLE 66 88 62 85 / 40 10 5 10 CARTERSVILLE 69 92 63 90 / 40 10 5 10 COLUMBUS 74 94 71 92 / 40 30 10 10 GAINESVILLE 72 90 68 89 / 40 10 5 10 MACON 72 93 69 92 / 40 30 20 10 ROME 69 92 63 90 / 30 10 5 10 PEACHTREE CITY 69 91 64 90 / 40 10 10 10 VIDALIA 74 94 73 92 / 30 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Aug 21, 4:45 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT SUN AUG 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. .SYNOPSIS... A WEAK SURFACE TROUGH WILL PUSH ACROSS NORTH GEORGIA AND INTO CENTRAL GEORGIA. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH THE SURFACE BOUNDARY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. .PRIMARY HAZARDS... WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH MOST THUNDERSTORMS THAT DEVELOP TODAY. HOWEVER...THERE IS A SLIGHT CHANCE A FEW STORMS COULD BECOME SEVERE... WITH WIND GUSTS UP TO 60 MPH. .DISCUSSION... A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER IN CENTRAL GEORGIA. THE SURFACE TROUGH WILL PROVIDE THE FOCUS FOR THUNDERSTORMS AS A SERIES OF UPPER DISTURBANCES TRAVERSE THE STATE. CAPE VALUES BETWEEN 2000 AND 2500 J/KG AND SOME MID LEVEL DRY AIR COULD COMBINE TO PRODUCE STRONG THUNDERSTORM WIND GUSTS AT TIMES. THE THUNDERSTORM ACTIVITY IS EXPECTED TO GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. HOWEVER... ISOLATED SHOWERS MAY LINGER OVERNIGHT ACROSS CENTRAL GEORGIA NEAR THE SURFACE TROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY CENTRAL GEORGIA ON MONDAY AND TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 6:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT SUN AUG 21 2011
GAZ013-020-021-212330-
640 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PICKENS...BARTOW
AND CHEROKEE COUNTIES UNTIL 730 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SALACOA VALLEY...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...BARTOW AND CHEROKEE COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HINTON...WHITE...PINE
LOG...FUNKHOUSER...FOLSOM...SALACOA VALLEY...TALMADGE...LAKE
ARROWHEAD...SUTALLEE...JASPER...WALESKA...LITTLE RIVER LANDING...
BRIDGEMILL...CANTON AND TATE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3444 8431 3411 8454 3433 8487 3440 8482
3440 8474 3442 8473 3441 8465 3453 8465
TIME...MOT...LOC 2240Z 300DEG 19KT 3435 8463Special weather statement, Aug 21, 6:52 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SUN AUG 21 2011
GAZ053-054-212315-
652 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN COWETA AND
FAYETTE COUNTIES UNTIL 715 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSCOE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COWETA AND FAYETTE COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE DUNAWAY GARDENS...ROSCOE...CANNONGATE...
MADRAS...TYRONE...SANDY CREEK...THOMAS CROSSROADS AND PEACHTREE CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3351 8485 3351 8462 3350 8461 3352 8459
3353 8456 3345 8446 3332 8473 3349 8486
TIME...MOT...LOC 2252Z 324DEG 19KT 3350 8472Local storm report, Aug 21, 6:53 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 2 ESE FAIRPLAY 33.61N 84.84W
08/21/2011 DOUGLAS GA 911 CALL CENTER
DOUGLAS COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN ESE
OF FAIRPLAY. OPERATOR ALSO RELAYED THAT THEY HAD REPORTS
OF SMALL PENNY SIZED HAIL.
&&
AGIBBSSpecial weather statement, Aug 21, 7:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT SUN AUG 21 2011
GAZ044-212330-
705 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FULTON COUNTY
UNTIL 730 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHATTAHOOCHEE HILL COUNTRY AND PALMETTO. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3360 8480 3363 8474 3362 8474 3365 8471
3353 8455 3352 8459 3350 8461 3351 8479
3352 8482 3353 8482 3355 8483
TIME...MOT...LOC 2306Z 313DEG 16KT 3355 8475Special weather statement, Aug 21, 7:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT SUN AUG 21 2011
GAZ032-033-045-220000-
722 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN COBB...DEKALB AND
FULTON COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHASTAIN MEMORIAL PARK...MOVING SOUTHEAST AT
15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COBB...DEKALB AND FULTON COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE MOUNT BETHEL...DOBBINS AIR RESERVE
BASE...VININGS...SMYRNA...BOLTON...SANDY SPRINGS...CHASTAIN MEMORIAL
PARK...DUNWOODY...BUCKHEAD...ATLANTIC STATION...MIDTOWN...
BROOKHAVEN...CHAMBLEE...PIEDMONT PARK AND ATLANTA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3384 8458 3400 8448 3393 8426 3386 8418
3385 8417 3369 8427
TIME...MOT...LOC 2322Z 297DEG 11KT 3388 8443Special weather statement, Aug 21, 7:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT SUN AUG 21 2011
GAZ021-022-033-220000-
730 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHEROKEE...
FORSYTH AND FULTON COUNTIES UNTIL 800 PM EDT...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN PARK...MOVING SOUTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE...FORSYTH AND FULTON COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...
BIRMINGHAM...UNION HILL...HICKORY FLAT...MILTON...ROSWELL...
ALPHARETTA...BROOKWOOD AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3409 8411 3407 8412 3405 8410 3403 8417
3399 8420 3400 8421 3400 8425 3396 8427
3397 8435 3401 8440 3404 8440 3407 8442
3409 8453 3424 8440
TIME...MOT...LOC 2330Z 304DEG 21KT 3411 8436The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:41 PM EDT | Special Weather Statement | FFC | Gordon, Murray, Pickens, Whitfield | 49 min |
| Aug 21, 6:10 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Aug 21, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 38 min |
| Aug 21, 6:40 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 50 min |
| Aug 21, 6:52 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Aug 21, 7:05 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Aug 21, 7:22 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 38 min |
| Aug 21, 7:36 PM EDT | Special Weather Statement | FFC | Douglas | 39 min |
| Aug 21, 7:43 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 33 min |
| Aug 21, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 26 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.